1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP
  1. source
    Two people are dead and seven others seriously ill amid fears a batch of high purity heroin is in circulation in Cork.

    Health chiefs are warning drug users and medics to be on high alert after several patients were admitted to hospital in the city in the last 24 hours. Two are said to be in a critical condition.

    Elsewhere, a 30-year-old man was found in an apartment in the Blackrock area of the city and the body of a 26-year-old was discovered in a property on Old Youghal Road. It is suspected both died from an overdose after injecting the drug.

    The Health Service Executive (HSE) said while investigations are continuing into all the cases, it is believed they are as a result of a strong batch of heroin which may be in circulation.

    A statement by the body said: "The HSE South has alerted medical professionals in the region to be alert for patients presenting as a result of heroin misuse. Community and voluntary groups working with drug users have also been alerted and gardai are aware of the matter.

    "Health professionals are reminded to be vigilant and the public are advised that taking drugs carries serious health risks."

    The warning comes a month after two young friends, Michael Coleman and Liam Coffey, were found dead in a house in Kinsale in Co Cork. Gardai believe a cocktail of drugs which formed a brown powder led to their deaths on September 9.

    Revellers were urged not to take the drug, which contained methylamphetamine (MDMA Ecstasy) and paramethoxymethamphetamine (PMMA).

    David Lane, of HSE south addiction services, said it is important that anyone displaying negative side effects following the use of drugs seek medical help immediately.

    Mr Lane added that drug users can cut down on the risk of overdose by avoiding mixing drugs and mixing drugs with alcohol, and recognising that medications prescribed by a doctor may interact with street drugs and cause an overdose.

    Friday, 5 October 2012, Belfast Telegraph.
    http://www.belfasttelegraph.co.uk/n...-dead-of-feared-heroin-overdose-16220455.html

Comments

  1. source
    Fatal overdoses prompt NHS Forth Valley heroin warning

    A warning has been issued about the dangers of taking heroin with other drugs following a spate of deaths in Falkirk, Stirling and Clackmannanshire, Scotland.

    NHS Forth Valley said evidence suggested five people had died after using heroin with other substances including alcohol.

    The health board said the deaths had occurred in the past week.

    Drug users are being urged to obtain Naloxone, which can reverse the effects of an opiate overdose.

    NHS Forth Valley said the drug was available in a pocket size kit and could be administered while waiting for an ambulance.

    They also said family members and friends could receive training on overdose prevention.

    Dr Henry Prempeh, NHS Forth Valley consultant in public health medicine, said: "Naloxone has the potential to reduce drug-related deaths in Forth Valley and I would urge anyone with a drug problem to get in touch with our support services. This action could save a life."

    Central Scotland Police has also expressed concern about the deaths.

    Ch Supt David Flynn, head of communities policing, said: "We are seeing the tragic deaths of men and women in their 30s and 40s, all with a history of drugs use, particularly heroin.

    "This is of great concern to agencies across the Forth Valley. Each death is under investigation. However, they are not thought to be suspicious and have no obvious links."

    The Forth Valley Alcohol and Drug Partnership has advised family members and friends of drug users to make themselves aware of the early symptoms of an overdose.

    The agency said the danger signs could include loud snoring, lips turning blue and shallow breathing. If any of those signs were observed, a 999 call should be made immediately.

    Friday 5 October 2012, BBC News website
    http://www.bbc.co.uk/news/uk-scotland-tayside-central-19847081
To make a comment simply sign up and become a member!